Switched from Norco 10-325 to Opana(synthic morphine)
So my husband has been on a progressive pain pill diet for about 6 + years for his back (degenerative disc disease with nerve damage) He has been on Norco 10-325 for at least one year taking 4-6 a day occasionally more but usually sticking to 4. His doctor switched him to Opana ER 10MG and gave him Opana IR 5MG incase of break through pain. He took his first Opana ER on Jan12 about 6pm and has been regularly taking the Opana IR, my concern is that it has been 48 hours since he switched and he has been nauseated, and has the chills but no temp, and achy, could this be withdrawl (withdrawal) symptoms from the Norco even though the doc started him on something else?
yes thats what it could be but i would look at side affects and make sure its ok to take both of the meds in a 48 hour period. they may not mix and make sure nothing else hes taking mixes badly with it. imhurt
Opana ER, an extended-release form of oxymorphone. It is more potent than Norco. I am the first to admit that I am not an expert in withdrawal or anything for that matter.
However it is my understanding that going to a higher or more potent opiate will mask any withdrawal symptoms from a lesser opiate.
His physician apparently wants him to take the Opana ER routinely and the Opana IR for break thought pain. This is not unusual. I would never add Norco back into the equation unless directed by his physician.
His symptoms could be his systems reaction to the Opana. Once his body adjusts the symptoms should subside. If he continues with the symptoms or they become more pronounced his physician should be notified.
I would think that the Substance Abuse Forum has more accurate information on this subject. No I don't think for a minute that your husband has a abuse issue. The SA Forum will just have better information.
Additionally there is a huge difference between true addiction and our bodies dependancy on needed and properly used narcotics. It is possible to become an addict even though you require opiates for pain control but the numbers are small. Addiction shows itself through drug seeking behavior and misuse of their opiates.They run out of their prescription early and often. If those are not issues with your husband, relax. He's experiencing chronic pain. The signs of addiction are hard to hide from an involved spouse. It happens I'm sure as addicts are skilled at deceit and become crafty. But the tell tale signs are quickly apparent to those that love them and know them.
Best of luck to you. Please keep in touch and let us know how you and your husband is doing. I'll look forward to your updates.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.